MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 7X25 8MM HEAD STERILE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCR BIORCI-HA 7X25 8MM HEAD STERILE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 7207675
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that surgeon requested and opened 7x25 with 8mm head biorci-ha screw for femur, as per rci technique.He did not used a tap and used an appropriate biorci screwdriver, when the screw was being advanced into femur surgeon noted difficulty and screw broke into pieces.Screw remnants were recovered and a backup device was available to complete the procedure with no significant delay or patient injuries.
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.Clinical details were provided that the patient had hard bone and that a tap was not utilized to prepare the insertion site.If hard bone is encountered, the biorci tap should be used.
 
Additional Manufacturer Narrative
One 7x25mm biorci ha screw w/8mm head was returned for evaluation.Visual assessment of the screw confirmed the reported complaint of breakage.Approximately 8mm of the distal threads have been broken off and were not returned for examination.Clinical details were provided stating that the patient had hard bone and that a tap was not utilized to prepare the insertion site.

Brand Name
SCR BIORCI-HA 7X25 8MM HEAD STERILE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7817156
Report Number1219602-2018-01137
Device Sequence Number13739041
Product Code MAI
UDI-Device Identifier03596010459930
UDI-Public(01)03596010459930(17)200629(10)50555608
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2020
Device Model Number7207675
Device Catalogue Number7207675
Device Lot Number50555608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2018
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer09/25/2018
11/16/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date10/01/2018
11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR